Alert archive / Kansas / Tornado Warnings in 2025

Tornado Warning 6, NWS Wichita, KS

April 2, 2025Reno County, Kansas

NWS Wichita, KS issued this tornado warning at Apr 2, 2025, 12:42 AM CDT for Reno County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2025, 12:42 AM CDT (05:42 UTC)
Expired
Apr 2, 2025, 1:15 AM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Reno County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 7:25 PM CDTSevere Thunderstorm WatchSPC10 hr
Apr 1, 11:51 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3781 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WFUS53 KICT 020542
TORICT
KSC155-020615-
/O.NEW.KICT.TO.W.0006.250402T0542Z-250402T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
1242 AM CDT Wed Apr 2 2025

The National Weather Service in Wichita has issued a

* Tornado Warning for...
  Southwestern Reno County in south central Kansas...

* Until 115 AM CDT.

* At 1242 AM CDT, a severe thunderstorm capable of producing a
  tornado was located over Turon, or 7 miles southeast of Neola,
  moving east at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Arlington around 1255 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Langdon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3803 9805 3781 9795 3773 9845 3774 9845
      3779 9847 3782 9846 3783 9847 3785 9847
TIME...MOT...LOC 0542Z 251DEG 40KT 3782 9839 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KAUFMAN
3 follow-up statements
027 
WWUS53 KICT 020552
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1252 AM CDT Wed Apr 2 2025

KSC155-020615-
/O.CON.KICT.TO.W.0006.000000T0000Z-250402T0615Z/
Reno KS-
1252 AM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
SOUTHWESTERN RENO COUNTY...

At 1251 AM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Arlington, or 13 miles east of
Neola, moving east at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Arlington around 1255 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Langdon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3775 9833 3789 9838 3803 9805 3781 9795
      3775 9830
TIME...MOT...LOC 0551Z 252DEG 38KT 3785 9827 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KAUFMAN
006 
WWUS53 KICT 020600
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
100 AM CDT Wed Apr 2 2025

KSC155-020615-
/O.CON.KICT.TO.W.0006.000000T0000Z-250402T0615Z/
Reno KS-
100 AM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR CENTRAL
RENO COUNTY...

At 100 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Partridge, or 8 miles north of Pretty Prairie,
moving east at 60 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Partridge and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3781 9821 3793 9828 3800 9813 3803 9805
      3784 9796
TIME...MOT...LOC 0600Z 248DEG 54KT 3790 9808 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KAUFMAN
633 
WWUS53 KICT 020605
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
105 AM CDT Wed Apr 2 2025

KSC155-020615-
/O.EXP.KICT.TO.W.0006.000000T0000Z-250402T0615Z/
Reno KS-
105 AM CDT Wed Apr 2 2025

...THE TORNADO WARNING FOR CENTRAL RENO COUNTY WILL EXPIRE AT 115 AM
CDT...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 700 AM CDT for south central
Kansas.

&&

LAT...LON 3781 9821 3793 9828 3800 9813 3803 9805
      3784 9796
TIME...MOT...LOC 0605Z 251DEG 40KT 3791 9803 

$$

KAUFMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 1, 6:57 PM CDT, 5 hours 45 minutes earlier. Its key messages:

  • Severe storms still possible this evening and overnight.
  • Cool and wet pattern for Thu night through Sat night with multiple chances at rain showers.
Area forecast discussion, Apr 1, 6:57 PM CDT, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
657 PM CDT Tue Apr 1 2025

.KEY MESSAGES...

- Severe storms still possible this evening and overnight.

- Cool and wet pattern for Thu night through Sat night with
  multiple chances at rain showers.

&&

.DISCUSSION...
Issued at 300 PM CDT Tue Apr 1 2025

Currently have broad upper troughing encompassing the western
half of the CONUS with a few embedded impulses. One is over
Northern CA with another over the Northern Rockies. Meanwhile a
more robust piece of energy is rounding Southern CA and into the
Desert Southwest. At the surface, low level moisture continues
to quickly stream northward with 60 dewpoints now approaching
KOKC. A sharp dryline extends from just west of Hays to west of
Pratt and down into southwest OK. Vis satellite has showing some
towering CU along it down across southwest OK for the last
couple of hours.

All eyes will be on the dryline for the next several hours,
especially over northwest OK/and southwest of KICT to see if a
storm can develop along it in the deeper moisture. Positives
going for storm development would be good convergence along the
dryline with strong theta-e advection into it as winds back
closer to sunset and moisture continues to funnel into the area.
Negatives would be some capping remaining and better large
scale forcing lagging back to the west. If a storm can develop
in this region, it would likely go upscale very quickly with
great looking shear profiles including very impressive low level
shear. Tornadoes would definitely be a threat along with very
large hail.

If storms can't develop along the dryline early this evening,
then they will likely develop further north along the cold front
as it pushes south, generally after 03z, with storms first
developing for areas along and north of I-70 and trying to unzip
southwest as the overnight hours progress. There is
considerable uncertainty between the CAMS on how much storm
coverage there is across our forecast area with a few keeping
much of it over northeast KS. However, feel confident that at
least the north and northeast portions of our forecast area will
see storms. This later activity will be more mixed-mode since
it's along the cold front with a reduced tornado threat but
still a chance for large hail and damaging straight-line winds.

By 12z Wed, surface low will be situated over eastern Nebraska
with cold front convection moving into the Ozarks. Once this
activity moves out of the area we are looking for dry conditions
through Wed evening. By 00z Thu, one piece of shortwave energy
will be lifting into the Upper Mississippi Valley with another
impulse over the Desert Southwest. Shower chances will increase
on Thu as some of this energy approaches the High Plains, but
not looking for anything significant. For Fri through the
weekend, we look to get into a split flow regime with a slow
moving upper trough over the Desert Southwest by Fri and a
northern stream shortwave sliding across the Northern
Rockies/Northern Plains. Rain chances will really ramp-up Fri as
upper diffluence moves over the area and will continue into Fri
evening. Southwest CONUS upper trough will finally start to
slide east Fri night into Sat. Still looking like the heavier
rain will stay southeast of the forecast area along the strong
low level baroclinic zone on Fri-Sat with PW values forecast to
be in the 250-275% of normal range!

As far as temps go, we are generally looking at several days of
below normal temps with highs this weekend not making out out of
the 50s for most locations.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 646 PM CDT Tue Apr 1 2025

Main aviation concerns will be strong south winds tonight along
with storm chances.

Storms developed over north central KS a couple hours ago and
are moving northeast into south central KS. There is a chance
one of these storms may affect KCNU in a couple hours.
Additional storms are expected to develop along the cold front
over central KS, affecting KRSL-KGBD-KSLN in the 03-08z time
frame. How far south storms build is in question so currently
have lower confidence in storms at KICT. However, if they do
make it to KICT, it would generally be after 04z. Large hail and
strong winds will be possible with any of the storms. Strong
south and southeast winds will remain for areas along and east
of I-135 tonight and will come around to the west and remain
gusting by Wed morning.

&&

.FIRE WEATHER...
Issued at 300 PM CDT Tue Apr 1 2025

Fire weather concerns are expected to remain on the low side for
the next several days due to a cool and wet pattern.

Gusty south winds will remain this evening for most locations
and will flip to the west and northwest very late tonight into
Wed morning. Below normal temps and multiple chances at rain
will keep the fire danger in check for the Wed-Sun time frame.
Best rain chances will be for Fri-Sat.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Wednesday for KSZ032-033-047>053-
067>070-082-083-091>094-098.

&&

DISCUSSION...MWM
AVIATION...RBL
FIRE WEATHER...RBL
Hazardous weather outlook, Apr 1, 5:15 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
515 PM CDT Tue Apr 1 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020945-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
515 PM CDT Tue Apr 1 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

There is a small chance that an isolated storm could develop over
northwest Oklahoma and move into southern Kansas in the 7 to 9 pm
time frame. Any storm in this area would have the potential to
produce very large hail and tornadoes.

Storms are expected to become more widespread generally after 10 pm
as a cold front surges south. This activity would first develop over
central Kansas, near or north of I-70, and build south overnight.
Damaging straight line winds, large hail and a brief tornado would
be possible with this activity.

Strong southerly winds will remain in place this evening, with gusts
in the 40 to 45 mph range common. See latest wind advisory for
additional details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated thunderstorms could affect far southeast Kansas at times
during the Thursday through Saturday period. The threat for severe
weather is low.

Snow may mix with rain at times over parts of central and south
central Kansas late Saturday night into early Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Local storm report, Apr 1, 10:21 PM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1021 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     Hail             Bushton                 38.51N 98.39W
04/01/2025  E1.00 Inch       Rice               KS   Public

&&
Local storm report, Apr 1, 10:52 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1052 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     Hail             Kanopolis               38.71N 98.16W
04/01/2025  M1.00 Inch       Ellsworth          KS   Trained Spotter

            Trained spotter reported quarter size hail.

&&

JWK
Local storm report, Apr 1, 11:14 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1114 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     Hail             Ellsworth               38.74N 98.23W
04/01/2025  E1.00 Inch       Ellsworth          KS   Trained Spotter

&&
Local storm report, Apr 1, 11:19 PM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1119 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     Flood            Ellsworth               38.74N 98.23W
04/01/2025                   Ellsworth          KS   Trained Spotter

            Reports of roads being shut down on the
            south side of Ellsworth due to flooding.

&&
Local storm report, Apr 1, 11:48 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1148 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     Hail             1 N Chase               38.37N 98.35W
04/01/2025  M1.57 Inch       Rice               KS   Emergency Mngr

            Emergency manager reported ping pong ball
            size hail just north of Chase.

&&

JWK
Local storm report, Apr 1, 11:58 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1158 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     Hail             1 W Geneseo             38.52N 98.17W
04/01/2025  M1.00 Inch       Rice               KS   Trained Spotter

&&

JWK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:41 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley49 min
Apr 1, 8:20 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline40 min
Apr 1, 8:24 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk36 min
Apr 1, 8:28 PM CDTSpecial Weather StatementICTSedgwick32 min
Apr 1, 8:45 PM CDTSevere Thunderstorm WarningICTButler, Greenwood60 min
Apr 1, 8:55 PM CDTTornado WarningICTBarton, Ellsworth, Rice50 min
Apr 1, 9:20 PM CDTSevere Thunderstorm WarningICTAllen, Neosho40 min
Apr 1, 9:31 PM CDTTornado WarningICTEllsworth, McPherson, Rice, Saline59 min
Apr 1, 10:08 PM CDTTornado WarningICTSaline52 min
Apr 1, 10:16 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice59 min
Apr 1, 10:50 PM CDTSevere Thunderstorm WarningICTSaline55 min
Apr 1, 11:04 PM CDTSevere Thunderstorm WarningICTBarton41 min
Apr 1, 11:13 PM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Rice, Saline4 hr
Apr 1, 11:24 PM CDTSevere Thunderstorm WarningICTBarton, Rice66 min
Apr 1, 11:33 PM CDTTornado WarningICTBarton, Rice27 min
Apr 1, 11:52 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Saline53 min
Apr 2, 12:01 AM CDTTornado WarningICTEllsworth, McPherson, Saline29 min
Apr 2, 12:20 AM CDTSevere Thunderstorm Warning Destructive damage threatICTSaline25 min
Apr 2, 12:32 AM CDTSevere Thunderstorm WarningICTKingman, McPherson, Reno, Rice58 min
Apr 2, 1:21 AM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Reno39 min
Apr 2, 2:48 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick42 min
Apr 2, 3:04 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner41 min
Apr 2, 3:13 AM CDTSevere Thunderstorm WarningICTSumner32 min
Apr 2, 3:35 AM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood25 min
Apr 2, 3:43 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood, Sumner47 min
Apr 2, 4:29 AM CDTSevere Thunderstorm WarningICTAllen, Chautauqua, Cowley, Elk, Greenwood, Montgomery and 2 more46 min
Apr 2, 5:14 AM CDTSevere Thunderstorm WarningICTAllen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more91 min
Apr 2, 6:45 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery30 min

Nearby

Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.